Skip to Content

Is Vistaril a narcotic?

Question is Closed
Report Favorite

Answers (1)

26 Nov 2010

Shariac,
No, it is not a narcotic. It's antihistamine that helps calm anxiety in some people and helps promote sleep for some as well. I like to describe it as a "super Benadryl". Hope this helps.

Votes: +2

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Does Vistaril cause swelling in the ankles & feet?

My doctor put me on Vistaril to help me sleep when all of the usual suspects were not effective. I've been taking it for about 10 days and it ...

1 answer 17 Apr 2010

Vistaril and diarrhea?

Anyone know of or have experience with having diarrhea with Vistaril. My Pdoc put me on 50 mg at bedtime for sleep. After I wake in the AM, I have an ...

1 answer 18 Nov 2011

What are the differences between Atarax and Vistaril? Why prescribe one but not the other?

How does Vistaril help with anxiety? Why else might Vistaril be prescribed? The side effects (of Vistaril) were too much for me. Now I take Atarax ...

5 answers 13 Apr 2012

Clonazepam, cymbaltra, vistaril - are my sisters doses too high?

My special needs sister takes clonazepam .5 mg X1 a day, Cymbaltra 90 mg X1 a day and vistaril 50mg every 4 hours. Does this seem a bit much? She ...

1 answer 10 May 2012

Can stopping the use of vistaril cause anxiety to become worse?

I was prescribed Vistaril for sleep aid and it doubled as an anxiety suppressant. I recently stopped taking it, as my psychiatrist said I shouldnt ...

2 answers 20 Feb 2014